Thunderstorm Wind, Oglala Lakota
- When
- May 13, 5:25 PM MST
- Where
- Oglala Lakota County, 5 mi NE of Porcupine
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.281, -102.260
A severe thunderstorm developed across Shannon County and produced wind gusts around 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm developed across Shannon County and produced wind gusts around 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 12, 8:00 PM MST, 21 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 900 PM MDT SAT MAY 12 2007 .DISCUSSION...ZONES UPDATED TO REMOVE RED FLAG WARNING AND UP POPS ACRS NWRN SD. BIGGEST CONCERNS ARE STORMS MOVG ACRS ERN MT...WHICH WILL BE ENTERING NWRN SD WITHIN THE NEXT HOUR. WILL LIKELY BE ISSUING WARNINGS FOR THESE STORMS FOR STRONG WINDS AND POSSIBLY LARGE HAIL...BUT AM QUITE CONCERNED HOW ABOUT THE POSSIBILITY FOR DAMAGING WINDS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1020 AM MDT SUN MAY 13 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-141400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1020 AM MDT (1120 AM CDT) SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES...ALONG WITH A FRONTAL BOUNDARY OVER NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA...WILL HELP TO DESTABILIZE THE ATMOSPHERE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH SOME OF THE THUNDERSTORMS BECOMING SEVERE OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. FOR AREAS SOUTH OF INTERSTATE 90...A FEW THUNDERSTORMS MAY PRODUCE HAIL...BUT THE MAIN SEVERE THREAT WILL BE WIND GUSTS TO 60 MPH. FOR AREAS ALONG AND NORTH OF INTERSTATE 90...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. DRY LIGHTNING IS ALSO POSSIBLE ACROSS THE BLACK HILLS THIS AFTERNOON AND EVENING. WITH CRITICALLY DRY FUELS...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT PASSING THROUGH WILL LEAD TO WINDY CONDITIONS ON MONDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY NEAR THE BLACK HILLS...AND OVER NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA.
The Rapid City radar (KUDX), 104 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21678, 21677.